| Catalog Number |
230762038 |
| Medical Device Problem Codes |
Break (1069); Scratched Material (3020)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/14/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2024, the trial glenosfere broke in the hexagon connector.The plastic material was too soft.This is from a demo set from orthokit.It was unknown when the event occurred.There was no patient consequence.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received, " trial glenosfere breakes in hexagon connector.Too soft plastic material.This is from a demoset from orthokit." the product was not returned to medtech orthopaedics, however photos were provided for review.See attachment ¿img_7981 and img_7982¿.The photo investigation revealed that ¿230762038, ecc glenos trial 38mm +2¿ was scratched and broken.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the ecc glenos trial 38mm +2 would contribute to the complained device issue.Based on the investigation findings, potential cause can be unintended use error cause or contributed to event and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown, therefore a¿device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, " trial glenosfere breakes in hexagon connector.Too soft plastic material.This is from a demoset from orthokit." the product was not returned to medtech orthopaedics; however, photos were provided for review.The photo investigation revealed that ¿230762038, ecc glenos trial 38mm +2¿ was scratched and broken.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the ecc glenos trial 38mm +2 would contribute to the complained device issue.Based on the investigation findings, potential cause can be unintended use error cause or contributed to event and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary trial glenosfere breakes in hexagon connector.Too soft plastic material.This is from a demoset from orthokit the product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the trial insert of the ecc glenos trial 38mm +2 have fallen apart from the device.Insert was not returned for evaluation.Although no breakage was observed, the reported allegation can be confirmed.The observed condition of the device appears to be a result from exposure to unintended forces, such as overtightening, off-axis assembly or prying motions applied with its mating device.However, without concrete evidence or further information, it is not possible to determine a root cause.A functional test was unable to be performed due to the post-manufacturing damage.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the ecc glenos trial 38mm +2 would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.